Alert archive / New York / River Flood Warnings in 2023

River Flood Warning 3, NWS Buffalo, NY

December 19, 2023Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this river flood warning at Dec 19, 2023, 9:50 AM EST for Jefferson County, Lewis County, New York. It took effect at Dec 20, 2023, 12:02 PM EST. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Dec 19, 2023, 9:50 AM EST (14:50 UTC)
In effect from
Dec 20, 2023, 12:02 PM EST
Expired
Dec 21, 2023, 6:52 PM EST
In force
31 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 21 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Watertown (ARTN6). The gauge peaked at 10.53 ft at Dec 20, 2023, 8:00 PM EST.

actionminormoderate51012/1912/2012/2112/22
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04260500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

193 
WGUS41 KBUF 191450
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
950 AM EST Tue Dec 19 2023

...The National Weather Service in Buffalo NY has issued a Flood 
Warning for the following rivers in New York...

  Black River At Watertown affecting Lewis and Jefferson Counties.



For the Black River...including Boonville, Watertown...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1000 PM EST.

&&

NYC045-049-200300-
/O.NEW.KBUF.FL.W.0003.231221T0300Z-231222T0712Z/
/ARTN6.1.ER.231221T0300Z.231221T1200Z.231222T0112Z.NO/
950 AM EST Tue Dec 19 2023

...FLOOD WARNING IN EFFECT FROM WEDNESDAY EVENING TO EARLY FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Black River at Watertown.

* WHEN...Near Watertown from Wednesday evening to early Friday 
  morning, but flooding will begin today in the Flats near Lowville.

* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in 
  the Flats with some roads flooded. Minor damages to riverfront 
  commercial properties in Dexter.

* ADDITIONAL DETAILS...
  - At 9:30 AM EST Tuesday the stage was 7.4 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 10.5 feet Thursday
    morning. It will then fall below flood stage Thursday
    evening.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.5 feet on 04/08/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

Apffel
6 follow-up statements
571 
WGUS81 KBUF 191943
FLSBUF

Flood Statement
National Weather Service Buffalo NY
243 PM EST Tue Dec 19 2023

...The Flood Warning continues for the following rivers in New 
York...

  Black River At Watertown affecting Lewis and Jefferson Counties.



For the Black River...including Boonville, Watertown...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 245 AM EST.

&&

NYC045-049-200745-
/O.EXT.KBUF.FL.W.0003.231221T0200Z-231222T0224Z/
/ARTN6.1.ER.231221T0200Z.231221T1200Z.231221T2024Z.NO/
243 PM EST Tue Dec 19 2023

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING TO LATE 
THURSDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Black River at Watertown.

* WHEN...From Wednesday evening to late Thursday evening.

* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in 
  the Flats with some roads flooded. Minor damages to riverfront 
  commercial properties in Dexter.

* ADDITIONAL DETAILS...
  - At 1:30 PM EST Tuesday the stage was 7.4 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 10.5 feet Thursday
    morning. It will then fall below flood stage Thursday
    afternoon.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.5 feet on 04/08/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

Apffel
085 
WGUS81 KBUF 200651
FLSBUF

Flood Statement
National Weather Service Buffalo NY
151 AM EST Wed Dec 20 2023

...The Flood Warning continues for the following rivers in New 
York...

  Black River At Watertown affecting Jefferson and Lewis Counties.

For the Black River...including Lowville, Watertown...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 200 PM EST.

&&

NYC045-049-201900-
/O.EXT.KBUF.FL.W.0003.231220T2150Z-231222T0112Z/
/ARTN6.1.ER.231220T2150Z.231221T0600Z.231221T1912Z.NO/
151 AM EST Wed Dec 20 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Black River at Watertown.

* WHEN...From this afternoon to tomorrow evening.

* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in 
  the Flats with some roads flooded. Minor damages to riverfront 
  commercial properties in Dexter.

* ADDITIONAL DETAILS...
  - At 1:30 AM EST Wednesday the stage was 8.8 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 10.5 feet just after
    midnight tonight. It will then fall below flood stage early
    tomorrow afternoon.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.5 feet on 04/08/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

PP
119 
WGUS81 KBUF 201702
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1202 PM EST Wed Dec 20 2023

...The Flood Warning continues for the following rivers in New 
York...

  Black River At Watertown affecting Lewis and Jefferson Counties.



For the Black River...including Boonville, Watertown...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 1215 AM EST.

&&

NYC045-049-210515-
/O.EXT.KBUF.FL.W.0003.231220T1702Z-231221T2200Z/
/ARTN6.1.ER.231220T1530Z.231221T0000Z.231221T1600Z.NO/
1202 PM EST Wed Dec 20 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Black River at Watertown.

* WHEN...From this afternoon to tomorrow afternoon.

* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in 
  the Flats with some roads flooded. Minor damages to riverfront 
  commercial properties in Dexter.

* ADDITIONAL DETAILS...
  - At 11:30 AM EST Wednesday the stage was 10.1 feet.
  - Bankfull stage is 8.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:30 AM EST Wednesday was 10.1 feet.
  - Forecast...The river is expected to rise to a crest of 10.5
    feet this evening. It will then fall below flood stage late
    tomorrow morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.5 feet on 04/08/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

HSK
669 
WGUS81 KBUF 210312
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1012 PM EST Wed Dec 20 2023

...The Flood Warning continues for the following rivers in New 
York...

  Black River At Watertown affecting Lewis and Jefferson Counties.



For the Black River...including Watertown...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning at 1015 AM EST.

&&

NYC045-049-211515-
/O.EXT.KBUF.FL.W.0003.000000T0000Z-231221T1930Z/
/ARTN6.1.ER.231220T1530Z.231221T0145Z.231221T1330Z.NO/
1012 PM EST Wed Dec 20 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Black River at Watertown.

* WHEN...Until early Thursday afternoon.

* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in 
  the Flats with some roads flooded. Minor damages to riverfront 
  commercial properties in Dexter.

* ADDITIONAL DETAILS...
  - At 9:30 PM EST Wednesday the stage was 10.4 feet.
  - Bankfull stage is 8.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 PM EST Wednesday was 10.6 feet.
  - Forecast...The river is expected to fall below flood stage
    late Thursday morning and continue falling to 6.5 feet
    Saturday evening.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.5 feet on 04/08/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

PP
160 
WGUS81 KBUF 211815
FLSBUF

Flood Statement
National Weather Service Buffalo NY
115 PM EST Thu Dec 21 2023

...The Flood Warning is extended for the following rivers in New 
York...

  Black River At Watertown affecting Jefferson and Lewis Counties.



For the Black River...including Boonville, Watertown...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 115 AM EST.

&&

NYC045-049-220615-
/O.EXT.KBUF.FL.W.0003.000000T0000Z-231222T0625Z/
/ARTN6.1.ER.231220T1530Z.231221T0145Z.231222T0025Z.NO/
115 PM EST Thu Dec 21 2023

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Black River at Watertown.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in 
  the Flats with some roads flooded. Minor damages to riverfront 
  commercial properties in Dexter.

* ADDITIONAL DETAILS...
  - At 12:30 PM EST Thursday the stage was 10.2 feet.
  - Bankfull stage is 8.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:30 PM EST Thursday was 10.6 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 6.1 feet Sunday morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.1 feet on 03/29/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

AR
039 
WGUS81 KBUF 212352
FLSBUF

Flood Statement
National Weather Service Buffalo NY
652 PM EST Thu Dec 21 2023

...The Flood Warning is cancelled for the following rivers in New 
York...

  Black River At Watertown affecting Lewis and Jefferson Counties.



NYC045-049-220100-
/O.CAN.KBUF.FL.W.0003.000000T0000Z-231221T2352Z/
/ARTN6.1.ER.231220T1530Z.231221T0145Z.231221T1937Z.NO/
652 PM EST Thu Dec 21 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Black River At Watertown.

* ADDITIONAL DETAILS...
  - At 6:30 PM EST Thursday the stage was 9.7 feet.
  - Bankfull stage is 8.0 feet.
  - Forecast...The river has fallen below flood stage and will
    continue to drop over the next few days, with river levels
    expected to fall to 6.0 feet by early Sunday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

JJR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Dec 19, 6:14 AM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 19, 6:14 AM EST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
614 AM EST Tue Dec 19 2023

.SYNOPSIS...
Widespread light to moderate snow will continue early this morning
with the combination of snow and falling temperatures resulting in a
slippery and slow morning commute. The snow will quickly taper off
from west to east today as low pressure moves away from the area.
Dry weather will then return tonight and last through Friday. A
weakening low will cross the area Saturday with a chance of a few
light rain and snow showers, followed by more dry and mild weather
early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar imagery showing widespread light snow across most of the
region early this morning, with a few embedded pockets of moderate
snow in lake enhancement and upslope across Western NY. Forecast
soundings show a deep layer of saturation through the dendritic
growth zone early this morning, with ongoing cold advection allowing
lake enhancement to peak during the pre-dawn hours. The widespread
snow will last through about daybreak across Western NY, then start
to taper off as we move through the early to mid morning hours.

Snow accumulations have been lagging so far in this event, but will
likely play catch up through early to mid morning as lake
enhancement maximizes and snow:water ratios make the snow more
fluffy. Total accumulations are expected to reach 2-4" for areas
south of Lake Ontario, with a few local 4-5" amounts possible where
lake enhancement lasts the longest. The higher terrain east of Lake
Erie will generally see 4-7" from the Boston Hills to the ridges of
western Wyoming County and the high terrain in northern/western
Cattaraugus County. The Chautauqua Ridge will see the greatest
accumulations, with 7-11" storm totals expected. East of Lake
Ontario there will be a shorter window for accumulating snow this
morning, with generally 1-3" expected and local 4" amounts on the
west/northwest side of the Tug Hill Plateau. The lowest amounts will
be found in much of Livingston and Allegany counties where northwest
flow tends to promote downsloping into the Genesee Valley, only an
inch or so is expected.

While the snow amounts are not that impressive for most of the area,
the timing is poor for the morning commute, which will come near the
tail end of the accumulating snow. The combination of snowfall and
falling temperatures will likely result in a slippery and slow drive
this morning.

A sharp mid level trough will move from NY/PA this morning into New
England by this evening. Subsidence and rapid drying behind the
departing trough will allow the synoptic snow to taper off and end
rapidly from west to east from mid morning through midday. Some
light lake effect snow showers will linger southeast of Lake Erie
across the higher terrain of the western Southern Tier through
midday before ending as inversion heights lower. A few light lake
effect snow showers will also linger southeast of Lake Ontario
through mid to late afternoon from near Irondequoit Bay east to
Oswego County, along with some upslope snow showers across the
higher terrain east of Lake Ontario. Accumulations after 10AM will
be minimal with these lingering light snow showers.

A surface ridge will crest over the eastern Great Lakes this evening
before drifting to eastern NY by late tonight. The last of the lake
effect flurries will end east/southeast of Lake Ontario this
evening. Lake effect clouds east of both lakes will drift northward
towards Buffalo and Watertown overnight, with partial clearing
elsewhere. Lows will drop back into the 20s, with some upper teens
possible in the colder Southern Tier valleys and Lewis County.
Temperatures on the lake plains will likely rise into the lower 30s
late tonight as southwest winds and warm advection increase.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Any lingering lake snow off the lakes should be limited to east of
Lake Ontario on Wednesday morning. This lake response off of the
eastern portion of Lake Ontario will linger, but weaken as the mid-
level trough pushes away from the region and ridging increases
across the area from the west. Warming temperatures aloft will also
help reduce the lake response off of the lakes. A general westerly
flow over the longer fetch of the lake will help keep a weak lake
response going through the morning. Any lake response that continues
into Wednesday afternoon should be mainly in the form of flurries
and the overall response off the lake should continue to weaken. Any
snow that falls east of Lake Ontario should be light with little to
no accumulations for Wednesday.

With the ridge continuing to build into the region, can expect dry
weather for Wednesday afternoon through Thursday night.

Temperatures will be a few degrees above normal for Wednesday in the
low 30s to low 40s from the higher terrain to the lower elevations.
A weak cold crossing over the area on Wednesday night/Thursday
morning will cause temperatures to cool to near or a bit below
normal for the day on Thursday. Night time lows for Wednesday night
will be in the upper teens to upper 20s, and Thursday night will be
in the mid teens to mid 20s, from higher to lower elevations.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Still plenty of uncertainty with a weak system that may pass over
the area for Friday night and early Saturday as a shortwave trough
crosses within the overall large ridge. Mainly the GFS keeps it
organized enough to produce any precip., other guidance has the
system much less organized still. After this, guidance is in general
agreement that high pressure moves into the region, providing a
quiet few days through the weekend and at least into the start of
Christmas day. A mid-level trough and sfc low approaching from the
upper Great Lakes may cause an increase in rain potential for late
in the period, but still plenty of uncertainty with that for among
guidance solutions.

Temperatures for the long term will start out right near normal (low
to mid 30s) for Friday, and warm each day through Christmas day to
the low 40s to low 50s. This will eliminate the potential for a white
christmas for almost the entire area, other than a few high spots
that may have a bit of snow pack remaining from the current snow
falling on this early Tuesday morning.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
Widespread light snow with a few pockets of moderate snow will
continue through early to mid morning across most of the region.
This will produce IFR VSBY and MVFR CIGS most of the time through
early to mid morning. The snow will quickly taper off from west to
east from mid to late morning with conditions rapidly improving.

Expect some MVFR CIGS to linger southeast of Lake Erie and Lake
Ontario after the snow ends, with a gradual improvement to VFR this
afternoon and evening as high pressure builds into the eastern Great
Lakes.

Outlook...

Wednesday through Saturday...VFR.

&&

.MARINE...
Strong west to northwest winds tonight will continue to support
solid Small Craft Advisory conditions on both Lakes through today.
The elevated winds and waves will continue through this evening
before diminishing from west to east later tonight and Wednesday
as a ridge of high pressure builds into the eastern Great Lakes.

&&

.HYDROLOGY...
River flooding will continue east of Lake Ontario in the Black
River basin.

For the upper portion of the basin, the Black River near
Boonville is expected to crest this morning around a half foot
above flood stage, then recede below flood stage this evening.
Impacts will be limited to low lying agricultural land.

The Moose River in McKeever crested in moderate flood just
after midnight, with the higher water level driven by higher
rain totals in the headwaters of the Moose River upstream in the
southwest Adirondacks. The river will fall today, dropping
below flood stage by late afternoon or early evening. A few
roads are being impacted by flooding along the river, including
Moose River Rd from Route 28 to Lyonsdale, but this flooding
will improve today as the river level falls.

Other rivers that drain the western Adirondacks, including the
Beaver River and Independence River are cresting early this
morning and will begin to recede today with any impacts limited
to agricultural land.

The lower reaches of the Black River are much slower to respond
from near Lowville downstream to Watertown as this stretch of
the river is low gradient. Water levels will continue to rise
over the next few days, with the flood crest not reaching
Watertown until Thursday, when the river may reach minor flood
stage. River flood warnings may need to be extended to the lower
reaches of the basin. Flooding along the river from near
Lowville to Watertown will be limited to agricultural land and a
few side roads that cross bottom land near the river.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 10 AM EST this morning for
     NYZ001-002-010>012-020-085.
     Winter Weather Advisory until 1 PM EST this afternoon for
     NYZ003-004-014.
     Winter Storm Warning until 10 AM EST this morning for NYZ019.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for LEZ040-
         041.
         Small Craft Advisory until 10 AM EST this morning for
         LOZ030.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ042.
         Small Craft Advisory until 1 AM EST Wednesday for LOZ043-
         044.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ045.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...SW
LONG TERM...SW
AVIATION...Hitchcock
MARINE...Hitchcock
HYDROLOGY...Hitchcock
Hazardous weather outlook, Dec 19, 9:35 AM EST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
935 AM EST Tue Dec 19 2023

NYZ001-002-005-006-010>013-019>021-085-201445-
Niagara-Orleans-Northern Cayuga-Oswego-Northern Erie-Genesee-Wyoming-
Livingston-Chautauqua-Cattaraugus-Allegany-Southern Erie-
935 AM EST Tue Dec 19 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-004-014-201445-
Monroe-Wayne-Ontario-
935 AM EST Tue Dec 19 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-201445-
Jefferson-Lewis-
935 AM EST Tue Dec 19 2023

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

High flows on the Black River and some of its larger tributaries will
produce flooding in the flats and other low-lying areas today and
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

High flows on the Black River and some of its larger tributaries will
produce flooding in the flats and other low-lying areas through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-201445-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
935 AM EST Tue Dec 19 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Local storm report, Dec 19, 8:24 AM EST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
824 AM EST Tue Dec 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             Mayville                42.25N 79.50W
12/19/2023  M6.8 inch        Chautauqua         NY   Cocorahs

            Cocorahs station NY-CQ-41 Mayville 0.2 ESE.

0700 AM     Snow             5 SSW Salamanca         42.10N 78.75W
12/19/2023  M4.0 inch        Cattaraugus        NY   CO-OP Observer

            CO-OP Observer station RHAN6 Allegany State
            Park.

&&
Local storm report, Dec 19, 8:30 AM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
830 AM EST Tue Dec 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Snow             1 WNW Springville       42.52N 78.69W
12/19/2023  M7.2 inch        Erie               NY   Cocorahs

            Cocorahs station NY-ER-266 1 WNW
            Springville.

0700 AM     Snow             1 SSE Eden              42.63N 78.89W
12/19/2023  M3.6 inch        Erie               NY   Cocorahs

            Cocorahs station NY-ER-150 Eden 1.4 SSE.

&&
Local storm report, Dec 19, 8:45 AM EST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
845 AM EST Tue Dec 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Snow             1 SSE Dewittville       42.23N 79.44W
12/19/2023  M6.5 inch        Chautauqua         NY   Cocorahs

            Cocorahs station NY-CQ-42 Dewittville 1.0
            SSE.

0800 AM     Snow             3 SE Kennedy            42.13N 79.07W
12/19/2023  M6.3 inch        Chautauqua         NY   Cocorahs

            Cocorahs station NY-CQ-34 Kennedy 2.6 SE.

&&
Local storm report, Dec 19, 9:06 AM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
906 AM EST Tue Dec 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Snow             1 W East Randolph       42.17N 78.96W
12/19/2023  M6.5 inch        Cattaraugus        NY   Cocorahs

            Cocorahs station NY-CT-2 Randolph 1.1 ENE.

&&
Local storm report, Dec 19, 9:24 AM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
924 AM EST Tue Dec 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     Snow             2 NW West Falls         42.72N 78.72W
12/19/2023  M5.0 inch        Erie               NY   Trained Spotter

&&
Local storm report, Dec 19, 9:27 AM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
927 AM EST Tue Dec 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Snow             1 ESE East Aurora       42.76N 78.60W
12/19/2023  M3.5 inch        Erie               NY   Trained Spotter

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 7:53 PM ESTRiver Flood WarningBUFHerkimer, Lewis, Oneida14 hr
Dec 18, 11:28 PM ESTRiver Flood WarningBUFJefferson, Lewis, Oneida15 hr

Nearby

River Flood Warnings in New York, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.